Skip to main content
main-content

01.12.2018 | Case report | Ausgabe 1/2018 Open Access

BMC Infectious Diseases 1/2018

Tigecycline-induced acute pancreatitis in a renal transplant patient: a case report and literature review

Zeitschrift:
BMC Infectious Diseases > Ausgabe 1/2018
Autoren:
Jinwen Lin, Rending Wang, Jianghua Chen
Wichtige Hinweise

Electronic supplementary material

The online version of this article (https://​doi.​org/​10.​1186/​s12879-018-3103-z) contains supplementary material, which is available to authorized users.

Abstract

Background

The purpose of this case report is to increase the awareness of tigecycline-induced pancreatitis specifically in renal transplant patients predisposed to the condition.

Case presentation

A 48-year-old woman developed a donor-derived infection after kidney transplantation, resulting in a ruptured graft renal artery, followed by peritoneal drainage, blood and urine culture infections. Due to multiple drug resistance Acinetobacter baumannii cultured from the preservation fluid and blood, she was treated with tigecycline at the 8th post-transplant day combined with other antibiotics. After 15 days of tigecycline treatment, she was observed with recurrent fever and abdominal distension with a rise in pancreatic enzymes. CT scans showed acute pancreatitis with grade D on Balthazar score, no necrosis visible without contrast injection. These facts were sufficient to hint that pancreatitis was slowly becoming prominent. After withdrawal of tigecycline, CT scans showed that exudation around the pancreas were relieved, and blood amylase returned to the normal range in a week.

Conclusions

Clinicians should pay attention to clinical signs and symptoms and the level of serum pancreatic enzymes in order to monitor the development of pancreatitis. If necessary, abdominal CT scans should be performed regularly when given tigecycline.
Zusatzmaterial
Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 1/2018

BMC Infectious Diseases 1/2018 Zur Ausgabe